Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 41, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 15, 2018, 9:41 AM CDT. It took effect at Apr 15, 2018, 10:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 9:41 AM CDT (14:41 UTC)
- In effect from
- Apr 15, 2018, 10:00 AM CDT
- Expired
- Apr 15, 2018, 12:56 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
070 WHUS73 KMKX 151441 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 941 AM CDT Sun Apr 15 2018 ...GUSTY WINDS INTO TUESDAY MORNING... LMZ644>646-152245- /O.EXP.KMKX.GL.W.0007.000000T0000Z-180415T1500Z/ /O.NEW.KMKX.SC.Y.0041.180415T1500Z-180417T1800Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 941 AM CDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... ...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 1 PM CDT Tuesday. The Gale Warning will expire at 10 AM CDT this morning. * WINDS: Northeast winds to 25 knots with Gale Gusts to 35 knots through mid morning. Northeast to north winds to 15 to 20 knots with gusts of 25 to 30 knots through Tuesday morning. There could be a brief lull in winds late evening into early tonight. * WAVES: 9 to 11 feet this morning. Waves will diminish to 5 to 7 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-151800- /O.CON.KMKX.GL.W.0007.000000T0000Z-180415T1800Z/ Sheboygan to Port Washington WI- 941 AM CDT Sun Apr 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS: Northeast winds to 30 knots with Gale gusts to 35 knots this morning. Northeast to north wind gusts to 30 knots into tonight. * WAVES: 9 to 11 feet into through afternoon, subsiding to 5 to 8 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ DDV www.weather.gov/mkx
1 follow-up statement
504 WHUS73 KMKX 151756 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1256 PM CDT Sun Apr 15 2018 ...GUSTY WINDS TO CONTINUE INTO TUESDAY... LMZ643-160200- /O.EXP.KMKX.GL.W.0007.000000T0000Z-180415T1800Z/ /O.NEW.KMKX.SC.Y.0042.180415T1800Z-180417T1800Z/ Sheboygan to Port Washington WI- 1256 PM CDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... ...GALE WARNING WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 1 PM CDT Tuesday. The Gale Warning will expire at 1 PM CDT this afternoon. * WINDS: Northeast winds to 30 knots with a few Gale gusts to 35 knots this afternoon. Northeast to north wind gusts to 30 knots into tonight. * WAVES: 8 to 11 feet through afternoon, subsiding to 4 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-160200- /O.CAN.KMKX.SC.Y.0041.000000T0000Z-180417T1800Z/ /O.NEW.KMKX.SC.Y.0042.180415T1800Z-180417T1800Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1256 PM CDT Sun Apr 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 1 PM CDT Tuesday. * WINDS: Northeast winds to 25 knots with Gale Gusts to 35 knots through mid morning. Northeast to north winds to 15 to 20 knots with gusts of 25 to 30 knots through Tuesday morning. There could be a brief lull in winds late evening into early tonight. * WAVES: 7 to 9 feet this afternoon, diminishing to 3 to 6 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 6:30 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 15, 6:30 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
630 AM CDT Sun Apr 15 2018
.UPDATE...
The feed of moisture and heavier precipitation was pushing north
through southeast Wisconsin. By afternoon this feed will shift
east, with lighter precipitation expected.
Precipitation type is dictated in part due to convective
intensity...trending more snow/sleet in the heavier precip, then
back to a messy mix in the lighter precipitation. Thermal
structure continues to cool, trending more toward light snow later
today and tonight.
&&
.AVIATION(12Z TAFS)...
IFR/LIFR conditions will continue, as mixed winter precipitation
impacts southern Wisconsin. Precipitation is heaviest over the
east this morning. This trends the precipitation to snow and
sleet. Lighter precipitation results in a freezing drizzle/light
snow mix. The overall trend eventually is for the precipitation
to be more light snow by tonight.
Winds will remain quite gusty from the northeast, eventually
becoming northwest tonight.
&&
.PREV DISCUSSION... (Issued 248 AM CDT Sun Apr 15 2018)
SHORT TERM...
TODAY...Forecast Confidence - Medium.
The Warnings/advisories will continue unchanged.
The biggest forecast challenge with this system continues to be
how the models are handling the warm layer aloft and saturation in
the ice crystal growth zone. Precipitation type is dictated in
part due to convective intensity...trending more snow/sleet in the
heavier precip, then back to a messy mix in the lighter
precipitation. Thermal structure continues to cool, trending more
toward snow. However we loose mid level saturation, with a
shallower dendritic zone by afternoon. Therefore the precipitation
type will continue to be a problem.
The biggest slug of precip will come through through the morning,
especially east, until mid levels dry a bit.
Winds will remain quite strong, although should weaken for a time
until winds become more north, strengthening again.
TONIGHT AND MONDAY...Forecast Confidence - Medium.
700H low pressure slowly exiting the area due to increasing
negative tilt and broadening of the upper trough over the Great
Lakes. Therefore precipitation will continue tonight, with lower
chances hanging on for Monday. Mid-level RH increases a little
with a better chance for ice crystal initiation falling into the
cloud bearing layer. So looking for more light snow and light
accumulations Sunday night into early Monday. Temperature
recovery on Monday will be minimal.
MONDAY NIGHT AND TUESDAY...Forecast Confidence - Medium to High.
A quiet period with some minimal recovery in temperature expected as
short wave ridging affects the area with a weak surface ridge.
LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY - Forecast Confidence...Medium.
The period of quiet weather will be brief as all Medium range
guidance continues to show another deepening low pressure system
affecting southern WI Wednesday morning into possibly Thursday.
The 12Z GFS has trended to the slower ECMWF. The ECMWF is still
somewhat slower, and does not show any precipitation in the
southeast until noon. Precipitation type is questionable due to an
initial 800 mb warm nose of around 4C, with a colder layer below.
The mix of precipitation will trend to rain during the afternoon,
especially southeast. Colder air funnels back into southern WI
late Wednesday into Wednesday night which would result in
changing the mix back to all snow. Mixed precip changing to snow
may result in a Winter Weather Advisory for northern/western
forecast areas depending on timing of the heaviest precip.
Another central Plains low pressure area looks to swing our way over
the weekend, but the models are trending at keeping this to the
south.
No prolonged warming expected.
AVIATION(06Z TAFS)...
IFR conditions will continue overnight tonight, as mixed winter
precipitation impacts the TAF sites. The exact timing of the
various types of precipitation is quite challenging, but overall
a mix of sleet and snow is expected, with occasional periods of
freezing rain mixed in. Snow will become more common with time,
with much of the area seeing mostly snow by tomorrow afternoon and
evening. Winds will remain quite gusty from the northeast tonight
and tomorrow, eventually becoming northwesterly late tomorrow
evening/night.
MARINE...
Northeast Gale force gusts will continue this morning. Winds will
then remain at Small Craft Advisory levels through Monday but
will shift to the north Sunday night as the center of strong low
pressure moves toward Lake Erie.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until midnight CDT tonight for
WIZ058>060-062>072.
Lakeshore Flood Advisory until 10 AM CDT this morning for WIZ052-
060-066-071-072.
Winter Storm Warning until midnight CDT tonight for WIZ046-047-
051-052-056-057.
LM...Gale Warning until 10 AM CDT this morning for LMZ644>646.
Gale Warning until 1 PM CDT this afternoon for LMZ643.
&&
Update...Hentz
Today/Tonight and Aviation/Marine...Hentz
Monday THROUGH Saturday...HentzHazardous weather outlook, Apr 15, 3:22 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 322 AM CDT Sun Apr 15 2018 WIZ046-047-051-052-056>060-062>072-160830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 322 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight The Winter Storm Warning remains in effect into this evening for Sauk, Columbia, Marquette, Green Lake, Fond du Lac and Sheboygan Counties. A Winter Weather Advisory is in effect for the rest of southern Wisconsin. Strong, blustery winds along with the glaze on trees may cause falling tree limbs and power outages. Also, the strong winds will continue to cause buffeting, pounding high waves at the Lake Michigan shore. These high waves will cause localized lakeshore flooding or erosion from Sheboygan south to Kenosha. The prior rain will cause some rivers to rise to bankfull. .DAYS TWO THROUGH SEVEN...Monday through Saturday Some rivers may reach bankfull due to the recent rains. A mix of precipitation is expected Wednesday into Wednesday night, with some snow accumulations possible, especially north and west of madison and north of Milwaukee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, however your precipitation and wind reports will be appreciated. LMZ643>646-160830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 322 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning remains in effect through much of the morning across the waters, and into the early afternoon north of Port Washington. Small Craft Advisories will be needed the rest of this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will remain at Small Craft Advisory into Monday. Another period of gusty winds and high waves is expected Wednesday and Wednesday night. www.weather.gov/mkx
In the hours before
Local storm report, Apr 15, 8:20 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM SLEET SUN PRAIRIE 43.19N 89.23W
04/15/2018 E1.0 INCH DANE WI PUBLIC
&&Local storm report, Apr 15, 8:21 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
821 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM SNOW NORTH FOND DU LAC 43.81N 88.48W
04/15/2018 E4.0 INCH FOND DU LAC WI PUBLIC
SNOW SLEET MIX. MORE SNOW THAN SLEET.
&&Local storm report, Apr 15, 8:22 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
822 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM SLEET 2 ENE MUKWONAGO 42.88N 88.30W
04/15/2018 E2.0 INCH WAUKESHA WI NWS EMPLOYEE
SLEET/SNOW MIX.
&&Local storm report, Apr 15, 8:23 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
823 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM SLEET 6 SE DODGEVILLE 42.90N 90.05W
04/15/2018 E1.0 INCH IOWA WI TRAINED SPOTTER
SLEET/SNOW MIX.
&&Local storm report, Apr 15, 8:24 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM SNOW 2 NE BARABOO 43.49N 89.71W
04/15/2018 E2.0 INCH SAUK WI PUBLIC
&&Local storm report, Apr 15, 8:25 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
825 AM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM SLEET 1 SE GERMANTOWN 43.23N 88.11W
04/15/2018 E1.0 INCH WASHINGTON WI PUBLIC
SLEET/SNOW MIX.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:56 PM CDT | Small Craft Advisory | MKX | 38 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.